Some results on covariance of function of order statistics

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

Let X1:n ≤ X2:n ≤ ⋯ ≤ Xn:n denote order statistics of n i.i.d. samples. It is proven that g(Xi:n) and g(Xi + 1:n) are nonnegatively correlated for any function g with finite variance. Some examples are also constructed to show that Ma's (1992b) conjecture, that g(Xi:n) and g(Xj;n) are nonnegatively correlated for any function g, is not true.

Original languageEnglish (US)
Pages (from-to)111-114
Number of pages4
JournalStatistics and Probability Letters
Volume19
Issue number2
DOIs
StatePublished - Jan 27 1994
Externally publishedYes

Keywords

  • Covariance
  • order statistics

Fingerprint Dive into the research topics of 'Some results on covariance of function of order statistics'. Together they form a unique fingerprint.

Cite this